• Hope Hope
    February 23, 2009
    Side effects with pristiq
    Hope Hope
    February 23, 2009

    Has anybody taken pristiq and had bad side effects? I was recently switched from effexor xr 150mg to pristiq50 mg. I had stopped taking effexor in the past cold turkey with no side effects unusual but true. When i started taking pristiq50mg i experienced headaches,stomach pain,anxiety,nightmares and extreme tiredness upon waking. I thought pristiq was similar to effexor. I stopped taking it and went back on effexor. I guess i will have to talk to my doctor about trying something else . My main issue is fatigue

    READ MORE

FROM OUR EXPERTS

  • Merely Me
    Health Guide
    February 23, 2009
    Merely Me
    Health Guide
    February 23, 2009

    Hi Hope

     

    You have a good idea to talk with your doctor about all of this.  I have no experience with taking Pristiq but I did a little research and this medication is not without side effects.

     

    Here is a site detailing the possible side effects from taking Pristiq.

     

    And here is a health forum where people talk candidly about their experience taking this medication.

     

    I am hoping others might chime in here with their personal experiences.  I hope you find the medication which helps you best with the least side effects.

     

    Thank you for your question!

    • Doug
      September 18, 2009
      Doug
      September 18, 2009

      I've been on Pristiq for 2 days after going off Cymbalta.  Cymbalta was  a nightmare...sweating etc... it looked like i had a fountain on my head...water was running everywhere...pristiq makes me sweat but not as bad as Cymbalta....also helps with chronic pain and depression...hopefully sweating will get better

       

      READ MORE

FROM OUR COMMUNITY

  • anonymous May 12, 2009
    anonymous
    May 12, 2009
    hi there, i started pristiq 50mg three days ago and have definitely experienced side effects: restless sleep, tense jaw, frequent urination, chills, feeling hungry but unable to eat a full meal. i will give it some time to actually work (i think 3-6 weeks is reasonable), and do hope it will address the depression and anxiety/irritablity for which it was prescribed. READ MORE
    • Carmine
      June 27, 2009
      Carmine
      June 27, 2009

      Hi there I ahve been on 50mg for about three weeks and I seem to be Hungry all day long I was on zoloft 150mg but it maid me tired all the time.

      READ MORE
  • dian August 31, 2009
    dian
    August 31, 2009

    well i was just wondering what and how does this work i have a freind who needs help realy bad need information.

    READ MORE
    • Hope
      September 01, 2009
      Hope
      September 01, 2009

      Hi If you register and go under the ask question heading you can have her ask any question she may have.There are many good people and experts that read this site.But first I would get her professional help.Go with her to a therapist if she needs support.Urge her to see her pc.Hope everything goes well.HOPE

      READ MORE
  • Stacy09 May 17, 2009
    Stacy09
    May 17, 2009

    I have chronic depression and have been taking Pristiq for 5 days now. At first, I had major shaking in my hands, but it went away. Also, more frequent urination and slightly supressed appetite. The only real annoying symptom is restless sleep. I can fall asleep fine, but wake up 5 times during the night. It gets a little better evey night, so I'm hoping it will go away. Also, it is harder to reach an orgasm, but not impossible.

    I do feel more like myself, more motivation to do things, less anxious and sad, so I think the benefits are outweighing the side effects so far.

    READ MORE
  • treyk89 August 25, 2009
    treyk89
    August 25, 2009

    Hello Hope,

     

    I was taking Pristiq for some time and I did experience side effects. Although the medicine worked great for my depression, I suffered terrible nightmares, trouble sleeping, and it affected my sex drive. So I quit taking Pristiq cold turkey, and I'm still alive. :D

    READ MORE
  • Aurora3497 May 05, 2009
    Aurora3497
    May 05, 2009

    Hello I have been on 50mg pritiq for 5 days now. I was on 100mg of Zoloft for about 4yrs but it stopped working and I was given Pritiq. So far so good. I have noticed some sleeplessness and also this may sound crazy but my right hand has been shaking like crazy since I started, hope it goes away soo! Good luck.

    READ MORE
  • blueskyeraider71 July 06, 2010
    blueskyeraider71
    July 06, 2010

    Sudden improvement! Things have turned around!Surprised

     

    I'm a 38 yr old female, married, one son. History of cyclical depression/OCD/GAD. Family history of mental illness requireing hospitalization, suicides, addiction. Latest years of dark, deep depression and anxiety (along with dependence on and withdrawal from prescribed meds) accompanied spinal surgeries following birth of my son in 2006.

     

    Progressively took Paxil, then Prozac, Lyrica for GAD. Most recently Lexapro/Wellbutrin combo with brief, good initial results that tanked out after a couple of months. My PCP started me on Pristiq roughly three weeks ago.

    Substituted Pristiq for Lexapro while continuing Wellbutrin -- no titrating Lex. Perhaps a bad idea but read on ...

     

    First, experienced horrible period of depression and suicidal thoughts. Constant sweating, anxiety, restlessness, unable to concentrate, irritable to the point of screaming at my son and husband, who thought I should go inpatient at local psych ward. THEN -- on Thursday night I noticed I was able to concentrate on a movie all the way to the end and ENJOYED IT! Friday restless, irritable, hopeless, sweating, suicidal -- had a meltdown at a 4th of July parade party -- Saturday the same ... until Saturday night.

     

    On Saturday night, I began to feel sort of "out of myself" beyond the realm of what had become normal for me. A lightness, an awareness that life was something I could enjoy and observe AND engage in ... Sunday went out with family all day, no meltdowns, panic attacks or overwhelming dread. Sunday night watched a movie with the family all the way to the end and ENJOYED IT! Talked with my husband all night, engaged in the conversation in a way I had forgotten I could.

     

    This morning I leapt out of bed following full night's rest, went to work, walked into the building with a huge smile on my face Laughing -- I hope this is the reality Pristiq makes possible, and that it lasts.

     

    FINALLY!!! I feel like I'm back after so many years in the dark.

    READ MORE
  • Cindy1956 April 23, 2009
    Cindy1956
    April 23, 2009

    Yes I have had side effects.  Extreme hot flashes as often as hourly with stomach cramps and stomach pain.  I had to stop the drug

    READ MORE
  • Misty April 22, 2009
    Misty
    April 22, 2009

    I gained 17 pounds in 5 months on cymbalta so, I was recently switched to Pristiq. The first two days were rough; I had severe headaches and nausea. My body has adjusted and I feel great, I did experience some insomnia but, I started taking the pill in the morning instead of at night and now I sleep better then I have in months. And another positive is that I lost 5 pounds in the first week on Pristiq. Loss of appetite is the only side effect that I have....so far. Cool

    READ MORE
  • Solitude August 27, 2009
    Solitude
    August 27, 2009

    I started taking Pristiq 50mg a week ago after being on Effexor for over a year. And now I am suffering from horrible nightmares. I have woken up several times at night literally shaking with fright from my dreams, almost as if I were having a panic attack. I am hoping it will get better. Last night was the first night I slept all the way through the night. Also, I am getting bad headaches. Not sure if that is attributed from the Pristiq though.

    READ MORE
    • Hope
      August 28, 2009
      Hope
      August 28, 2009

      Hi I had the same side effects.The nightmares were so vivid and I also had the headaches.I hope things get better for you.

      READ MORE
  • Caroline May 30, 2010
    Caroline
    May 30, 2010

    I Toook Efexor & Literally Felt Like I Was Losing It..Ive Been On Pristiq for a While & I Feel Fine...Good Luck

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.